MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between feb 15, 2024 and may 30, 2024.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts were made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
A doctor reported that a patient has blurry vision with a toric intraocular lens (iol) and that the patient does not have vision they are satisfied with.It was indicated that the patient did not like the feeling of filmy vision, even with correction ( refractive se was -0.25).The doctor was planning to explant and replace the iol.Through follow ups, it was learned that the explant occurred on (b)(6) 2024 and that a johnson & johnson toric lens of different model and lower diopter (dxw225 5.5d) was implanted in the patient¿s left eye as a replacement.No other ocular issues reported.It was noted that during the lens exchange there appeared to be quite a lot of capsular fibrosis and even some contracture.Nevertheless, the exchange appeared to be successful.There are no other planned procedures.No patient injury reported.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19602547
Report Number3012236936-2024-000178
Device Sequence Number7195450
Product Code MFK
UDI-Device Identifier05050474751576
UDI-Public(01)05050474751576(17)241012
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient RaceNative Hawaiian Or Other Pacific Islander